Is it permissible for a schizophrenic patient, who is medically stable but suffers from medication side effects such as dry mouth and extreme fatigue, to break their fast in Ramadan, especially given that they cannot stop taking the medication?
Source: FtawySummary from Ftawy's records · added here Sep 2, 2026
It appears that the questioner is able to fast without harm, fearing neither an increase in illness nor a delay in recovery due to fasting, nor an unbearable hardship. Dryness of the throat can be alleviated by rinsing the mouth or performing . However, if the fatigue becomes severe and harm is feared, or if the hardship is unbearable, then you are permitted to break your fast.
Summary from Ftawy's records · added here
Reviewed by El Fatwa's sharia committee.
Read the full answer on Ftawyhttps://ftawy.com/en/questions/135845
Where this answer came from
- Source platform
- Ftawy
- Original fatwa ID
- 135845
- Added here
- . This is when the answer was added to El Fatwa, not the fatwa's date.
- Text
- Summary from Ftawy's records, reviewed by El Fatwa's sharia committee.
- Read the full ruling
- Read the full answer on Ftawy